MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C3260-A
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician placed three ruby coils into the target vessel using the lantern.While attempting to insert the fourth ruby coil into the lantern, the pusher assembly of the ruby coil seemed stuck.The physician attempted multiple times to advance and retract the ruby coil through its introducer sheath; however, the ruby coil only advanced a few centimeters into the lantern before the pusher assembly became stuck.Therefore, the ruby coil was removed and afterwards, it was noticed that the connection between the ruby coil and its pusher assembly was broken.The procedure was completed using additional ruby coils, pod packing coils (pod pcs) and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The distal detachment tip (ddt) was fractured off the distal tip of the pusher assembly.The embolization coil was detached from the pusher assembly and had offset coil winds.Conclusions: evaluation of the returned ruby coil revealed the distal detachment tip was fractured off the pusher assembly.Due to this damage, the returned device was unable to be functionally tested for the reported event.If the rhv is overtightened, it may contribute to resistance while attempting to advance the coil and subsequent resistance and fracture of the pusher assembly upon retraction.Further evaluation revealed minor offset coil winds in the embolization coil.This damage is incidental and likely occurred due to being returned outside of its protective introducer sheath.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10834543
Report Number3005168196-2020-01980
Device Sequence Number14271519
Product Code HCG
UDI-Device Identifier00814548013107
UDI-Public00814548013107
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C3260-A
Device Catalogue NumberRBY2C3260
Device Lot NumberF98147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Date Report Sent to FDA01/01/2005